12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Cohomological invariants of odd degree Jordan a...
View graph of relations

« Back

Cohomological invariants of odd degree Jordan algebras

Research output: Contribution to journalJournal article

Published

Journal publication date09/2008
JournalMathematical Proceedings of the Cambridge Philosophical Society
Journal number2
Volume145
Number of pages9
Pages295-303
Original languageEnglish

Abstract

In this paper we determine all possible cohomological invariants of Aut(J)-torsors in Galois cohomology with mod 2 coefficients (characteristic of the base field not 2), for J a split central simple Jordan algebra of odd degree n ≥ 3. This has already been done for J of orthogonal and exceptional type, and we extend these results to unitary and symplectic type. We will use our results to compute the essential dimensions of some groups, for example we show that ed(PSp2n) = n + 1 for n odd.

Bibliographic note

http://journals.cambridge.org/action/displayJournal?jid=PSP The final, definitive version of this article has been published in the Journal, Mathematical Proceedings of the Cambridge Philosophical Society, 145 (2), pp 295-303 2008, © 2008 Cambridge University Press.